Rocky Mountain Journal of Mathematics

Eigenvalues for systems of fractional $p$-Laplacians

Leandro M. Del Pezzo and Julio D. Rossi

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the eigenvalue problem for a system of fractional $p$-Laplacians, that is, \begin{equation} \begin{cases} (-\Delta _p)^r u = \lambda \tfrac {\alpha }p|u|^{\alpha -2}u|v|^{\beta } &\mbox{in } \Omega ,\\ (-\Delta _p)^s v = \lambda \tfrac {\beta }p|u|^{\alpha }|v|^{\beta -2}v &\mbox{in } \Omega ,\\ u=v=0 &\mbox{in } \Omega ^c=\mathbb{R} ^N\setminus \Omega. \end{cases} \end{equation} We show that there is a first (smallest) eigenvalue that is simple and has associated eigenpairs composed of positive and bounded functions. Moreover, there is a sequence of eigenvalues $\lambda _n$ such that $\lambda _n\to \infty $ as $n\to \infty $.

In addition, we study the limit as $p\to \infty $ of the first eigenvalue, $\lambda _{1,p}$, and we obtain $[\lambda _{1,p}]^{{1}/{p}}\to \Lambda _{1,\infty }$ as $p\to \infty ,$ where $$\Lambda _{1,\infty }= \inf _{(u,v)} \bigg \{\frac {\max \{ [u]_{r,\infty } ; [v]_{s,\infty } \} }{ \| |u|^{\Gamma } |v|^{1-\Gamma } \|_{L^\infty (\Omega )}}\bigg \} = \bigg [ \frac {1}{R(\Omega )} \bigg ]^{ (1-\Gamma ) s + \Gamma r }. $$ Here, $$R(\Omega ):=\max _{x\in \Omega }dist (x,\partial \Omega )\mbox { and } [w]_{t,\infty } := \!\sup _{(x,y)\in \overline {\Omega }} \frac {| w(y) - w(x)|}{|x-y|^{t}}.$$

Finally, we identify a PDE problem satisfied, in the viscosity sense, by any possible uniform limit along subsequences of the eigenpairs.

Article information

Source
Rocky Mountain J. Math., Volume 48, Number 4 (2018), 1077-1104.

Dates
First available in Project Euclid: 30 September 2018

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1538272824

Digital Object Identifier
doi:10.1216/RMJ-2018-48-4-1077

Mathematical Reviews number (MathSciNet)
MR3859749

Zentralblatt MATH identifier
06958770

Subjects
Primary: 35P30: Nonlinear eigenvalue problems, nonlinear spectral theory 35R11: Fractional partial differential equations 45G05: Singular nonlinear integral equations 47G20: Integro-differential operators [See also 34K30, 35R09, 35R10, 45Jxx, 45Kxx]

Keywords
Eigenvalue problems fractional operators $p$-Laplacian

Citation

Pezzo, Leandro M. Del; Rossi, Julio D. Eigenvalues for systems of fractional $p$-Laplacians. Rocky Mountain J. Math. 48 (2018), no. 4, 1077--1104. doi:10.1216/RMJ-2018-48-4-1077. https://projecteuclid.org/euclid.rmjm/1538272824


Export citation

References

  • R.A. Adams, Sobolev spaces, Pure Appl. Math. 65 (1975).
  • S. Amghibech, On the discrete version of Picone's identity, Discr. Appl. Math. 156 (2008), 1–10.
  • G. Aronsson, M.G. Crandall and P. Juutinen, A tour of the theory of absolutely minimizing functions, Bull. Amer. Math. Soc. 41 (2004), 439–505.
  • T. Bhattacharya, E. DiBenedetto and J.J. Manfredi, Limits as $p \to \infty$ of $\Delta_p u_p = f$ and related extremal problems, Rend. Sem. Mat. Univ. 1989 (1991), 15–68.
  • L. Boccardo and D.G. de Figueiredo, Some remarks on a system of quasilinear elliptic equations, Nonlin. Diff. Eqs. Appl. 9 (2002), 309–323.
  • D. Bonheure, J.D. Rossi and N. Saintier, The limit as $p\to \infty$ in the eigenvalue problem for a system of $p$-Laplacians, Ann. Mat. Pura Appl. 195 (2016), 1771–1785.
  • L. Brasco and G. Franzina, Convexity properties of Dirichlet integrals and Picone-type inequalities, Kodai Math. J. 37 (2014), 769–799.
  • L. Brasco, E. Lindgren and E. Parini, The fractional Cheeger problem, Interfaces Free Bound. 16 (2014), 419–458.
  • L. Brasco, E. Parini and M. Squassina, Stability of variational eigenvalues for the fractional $p$-Laplacian, Discr. Contin. Dynam. Syst. 36 (2016), 1813–1845.
  • V. Caselles, J.M. Morel and C. Sbert, An axiomatic approach to image interpolation, IEEE Trans. Image Proc. 7 (1998), 376–386.
  • T. Champion, L. De Pascale and C. Jimenez, The $\infty$-eigenvalue problem and a problem of optimal transportation, Comm. Appl. Anal. 13 (2009), 547–565.
  • L.M. Del Pezzo and J.D. Rossi, The first nontrivial eigenvalue for a system of $p$-Laplacians with Neumann and Dirichlet boundary conditions, Nonlin. Anal. 137 (2016), 381–401.
  • F. Demengel and G. Demengel, Functional spaces for the theory of elliptic partial differential equations, Universitext, Springer, London, 2012.
  • P.L. de Napoli and J.P. Pinasco, Estimates for eigenvalues of quasilinear elliptic systems, J. Diff. Eqs. 227 (2006), 102–115.
  • E. Di Nezza, G. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math. 136 (2012), 521–573.
  • J. Fleckinger, R.F. Manásevich, N.M. Stavrakakis and F. de Thélin, Principal eigenvalues for some quasilinear elliptic equations on $\R^n$, Adv. Diff. Eqs. 2 (1997), 981–1003.
  • G. Franzina and G. Palatucci, Fractional $p$-eigenvalues, Riv. Math. Univ. Parma 5 (2014), 373–386.
  • J. Garcia-Azorero, J.J. Manfredi, I. Peral and J.D. Rossi, Steklov eigenvlue for the $\infty$-Laplacian, Rend. Lincei 17 (2006), 199–210.
  • ––––, The Neumann problem for the $\infty$-Laplacian and the Monge-Kantorovich mass transfer problem, Nonlin. Anal. 66 (2007), 349–366.
  • J. Garcia-Azorero and I. Peral, Multiplicity of solutions for elliptic problems with critical exponent or with a nonsymmetric term, Trans. Amer. Math. Soc. 323, (1991), 877–895.
  • A. Iannizzotto, S. Mosconi and M. Squassina, Global Hölder regularity for the fractional $p$-Laplacian, Rev. Mat. Iber. 32 (2016), 1353–1392.
  • P. Juutinen and P. Lindqvist, On the higher eigenvalues for the $\infty$-eigenvalue problem, Calc. Var. Part. Diff. Eqs. 23 (2005), 169–192.
  • P. Juutinen, P. Lindqvist and J.J. Manfredi, The $\infty$-eigenvalue problem, Arch. Rat. Mech. Anal. 148 (1999), 89–105.
  • E. Lindgren and P. Lindqvist, Fractional eigenvalues, Calc. Var. Part. Diff. Eqs. 49 (2014), 795–826.
  • Y. Peres, O. Schramm, S. Sheffield and D.B. Wilson, Tug-of-war and the infinity Laplacian, J. Amer. Math. Soc. 22 (2009), 167–210.
  • Y. Peres and S. Sheffield, Tug-of-war with noise: A game theoretic view of the $p$-Laplacian, Duke Math. J. 145 (2008), 91–120.
  • J.D. Rossi and N. Saintier, On the first nontrivial eigenvalue of the $\infty$-Laplacian with Neumann boundary conditions, Houston J. Math. 42 (2016), 613–635.
  • ––––, The limit as $p\to +\infty$ of the first eigenvalue for the $p$-Laplacian with mixed Dirichlet and Robin boundary conditions, Nonlin. Anal. 119 (2015), 167–178.
  • N. Zographopoulos, $p$-Laplacian systems at resonance, Appl. Anal. 83 (2004), 509–519.